Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 368, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 8, 2012, 12:28 AM CDT for 5 counties in Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 12:28 AM CDT (05:28 UTC)
- Expired
- Sep 8, 2012, 1:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 12:43 AM CDT | TSTM WND DMG | 8 Sw Franklin, TN | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 8:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426
WUUS54 KOHX 080528
SVROHX
TNC021-037-043-081-187-080600-
/O.NEW.KOHX.SV.W.0368.120908T0528Z-120908T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 AM CDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 100 AM CDT
* AT 1225 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THE STORM WAS NEAR CENTERVILLE...MOVING EAST AT
40 MPH.
* LOCATIONS IMPACTED INCLUDE...
DICKSON...
BURNS...
WHITE BLUFF...
FAIRVIEW...
KINGSTON SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3622 8694 3583 8690 3583 8717 3585 8721
3583 8722 3582 8751 3609 8755 3611 8754
TIME...MOT...LOC 0528Z 262DEG 34KT 3595 8745
$$
FORECASTER: ROSE1 follow-up statement
046
WWUS54 KOHX 080550
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 AM CDT SAT SEP 8 2012
TNC021-037-043-081-187-080600-
/O.CON.KOHX.SV.W.0368.000000T0000Z-120908T0600Z/
WILLIAMSON TN-DICKSON TN-CHEATHAM TN-DAVIDSON TN-HICKMAN TN-
1250 AM CDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HICKMAN...SOUTHWESTERN DAVIDSON...SOUTHERN CHEATHAM...SOUTHERN
DICKSON AND NORTHWESTERN WILLIAMSON COUNTIES UNTIL 100 AM CDT...
AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR WHITE BLUFF...OR 10 MILES
EAST OF DICKSON...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PEGRAM AROUND 100 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3622 8694 3583 8690 3583 8717 3585 8721
3583 8722 3582 8751 3609 8755 3611 8754
TIME...MOT...LOC 0551Z 262DEG 34KT 3605 8717
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 12:22 AM CDT, 6 minutes earlier.
Area forecast discussion, Sep 8, 12:22 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1222 AM CDT SAT SEP 8 2012 .UPDATE... CONVECTION BAND OF CONCERN NOW EXTENDS FROM JUST WEST OF SPRINGFIELD SSW THROUGH WAYNESBORO. LAPS CAPE AND LI GRADIENT SHOWING DECREASED INSTABILITY BEHIND THIS BAND. WILL GO AHEAD AND CLEAR OUR 2 NORTHWEST MOST COUNTIES. OTW...WILL INCREASE POPS ACROSS THE WEST. CLOUD TOPS NOW WARMING ON IR IMAGERY. THUS...FURTHER WEAKENING EXPECTED. WILL AWAIT ANY ADDITIONAL WATCH CLEARANCE UNTIL A BETTER ISC MATCHUP EXISTS. && .PREV DISCUSSION... /ISSUED 953 PM CDT FRI SEP 7 2012/ MESOSCALE UPDATE... CONVECTION JUST TO OUR NW WILL BE MOVING INTO FAR NW MIDDLE TN BETWEEN 1030 PM AND 11 PM. LAPS CAPES STILL RATHER IMPRESSIVE FOR THIS TIME OF NIGHT AND VALUES STAND AT BETWEEN 1000 AND 2000 J/KG. HIGHEST CAPES AT 02Z EXTEND FROM SOUTH CENTRAL KY SOUTHWARD AND SOUTHWESTWARD. LI VALUES CONTINUE TO HOLD BETWEEN -4 AND -6. CLOUD TOPS IN ASSOCIATION WITH THE LINE OF STORMS TO OUR NW ARE CONTINUING TO COOL. THUS...NO WEAKENING IS INDICATED. ACCORDING TO THE OHX VWP...SOME SLIGHT INCREASE IN 850 MB FLOW IS INDICATED. DIRECTIONAL SHEER IS MINIMAL HOWEVER THROUGH 10KFT. SPEED SHEAR STILL EXPECTED TO AMPLIFY JUST AHEAD OF THE ADVANCING CONVECTION. OTW...CURRENT FCST IS STILL IN GOOD SHAPE. PREV DISCUSSION... /ISSUED 646 PM CDT FRI SEP 7 2012/ UPDATE... 00Z TAF DISCUSSION. AVIATION... LINE OF STORMS OVER SOUTHERN MISSOURI AND NORTHERN ARKANSAS CONTINUES TO RACE EASTWARD AT 50 TO 60 MPH...WITH ADDITIONAL BUT SLOWER MOVING STORMS OUT OF AHEAD OF THE LINE. CURRENT TIME OF ARRIVAL TOOL ESTIMATES ACTIVITY WILL ENTER OUR NORTHWEST COUNTIES IN THE 03-04Z TIMEFRAME. HOWEVER...ADDITIONAL ACTIVITY MAY FORM OUT AHEAD OF THE LINE AND COULD ARRIVE SOONER. BASED ON THIS THINKING...HAVE MADE SLIGHT ADJUSTMENTS TO TIMING OF CONVECTION AT CKV/BNA/CSV OVERNIGHT. MAIN IMPACT AT AIRPORTS WILL BE STRONG WIND GUSTS WITH BOTH INITIAL OUTFLOW FROM STORMS AS WELL AS WITH THE STRONG PRESSURE RISES BEHIND THE LINE...AS NOTED BY THE WIDESPREAD 35-45KT WIND GUSTS ALL ACROSS THE MIDWEST AND SOUTHERN PLAINS. STRATIFORM RAIN/OCCASIONAL TSRA WITH MVFR CIGS/VIS EXPECTED FOR SEVERAL HOURS BEHIND THE MAIN LINE OF STORMS OVERNIGHT...LINGERING INTO TOMORROW MORNING AT CSV. GRADUAL IMPROVEMENT TO VFR ANTICIPATED ON SATURDAY BUT BREEZY NORTH TO NORTHWEST WINDS WITH GUSTS UP TO 25 KNOTS EXPECTED. PREV DISCUSSION... /ISSUED 533 PM CDT FRI SEP 7 2012/ UPDATE... COLD FRONT CURRENTLY STRETCHES FROM CENTRAL IL THROUGH CENTRAL MO AND THROUGH EASTERN OK. PRESSURE RISES/FALLS CLEARLY NOTED BEHIND/AHEAD OF THE BOUNDARY. THUS...COLD FRONT IS MOVING QUICKLY OUR WAY. THE FRONT WILL ENTER OUR NW COUNTIES AROUND 9Z AND THEN CLEAR THE PLATEAU AROUND 15Z. LOOKS AS THOUGH WE WILL SEE SOME PRE FRONTAL FORCING AHEAD OF THE BOUNDARY AND THEN ADDITIONAL FORCING WITH THE ACTUAL FROPA. 850 MB FLOW DOES INCREASE OVERNIGHT AND WILL LIKELY ADD TO THE SEVERE WEATHER POTENTIAL OVER OUR NW AREAS. SEVERE WEATHER POTENTIAL NOT AS GREAT ACROSS OUR SOUTHEAST. THE BETTER UPPER LEVEL ENERGY WILL SHIFT NORTHWARD AFTER 12Z AS THE FRONT IS MOVING THROUGH. FOR THE FCST...NO CHANGES FOR NOW. I WILL...HOWEVER...BE REISSUING ZONES SHORTLY SO AS TO REMOVE THE LATE AFTERNOON GROUP. I MAY MAKE A SLIGHT TWEAK AND DELAY THE ONSET OF LIKELY CONVECTION ACROSS OUR NORTHWEST. BUT...WE ARE NOW STARTING TO SEE SOME INITIAL PRE FRONTAL CONVECTION IN FAR SW KY. UPDATED FCST WILL BE SENT WITHIN THE NEXT HALF HOUR OR SO. PREV DISCUSSION... /ISSUED 328 PM CDT FRI SEP 7 2012/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...POTENTIAL STRONG COLD FRONTAL PASSAGE IMPACTS TONIGHT THRU THE MORNING HRS ON SAT...TEMPS. WILL BE UP TO PRESS TIME MAKING ADJUSTMENTS TO THE SUITE OF FORECAST PRODUCTS THAT WILL BE ISSUED PER REGIONAL SATELLITE...SFC OBS...AND RADAR TRENDS...AND WILL ALSO BREAK OUT A LATE AFTERNOON GROUPING IN THE ZONE PRODUCT ITSELF. THE CONSENSUS OF THE MODEL SOLUTIONS ARE IN CLOSE AGREEMENT...WITH THE SFC FRONT AS OF 19Z STRETCHING FROM NEAR THE SRN TIP OF LAKE MI TO SEWD THRU N TX...THAT THE BULK OF THE IMPACT ASSOCIATED WITH THE SFC FRONTAL/UPPER LEVEL TROUGH PASSAGE EVENT WILL OCCUR AROUND OR AFTER MIDNIGHT THRU THE MORNING HRS ON SAT. EXPECT A SLIGHT CHANCE TO CHANCE OF SHWRS/TSTMS TO LINGER ACROSS LOCATIONS JUST W OF AND ACROSS THE PLATEAU THRU SAT AFTERNOON. THE BEST POTENTIAL OF PCPN ASSOCIATED WITH THIS EVENT WILL OCCUR AROUND OR AFTER MIDNIGHT TOO. LATEST HPC QPF VALUES SHOW AROUND ONE INCH ACROSS THE LAND BETWEEN THE LAKES REGION OF NW MID TN TO AROUND A HALF OF AN INCH ACROSS THE PLATEAU FROM TONIGHT THRU THE AFTERNOON HRS ON SAT. EXPECT THE DEVELOPING CONVECTION AS OF 20Z OVER NRN MO NEAR THE FRONTAL ZONE TO EVENTUALLY TRACK SEWD INTO WRN PORTIONS OF THE MID STATE THIS EVENING. THE SLIGHT RISK FOR SVR TSTMS FOR TONIGHT HAS BEEN MOVED SLIGHTLY W AS THE DAY HAS PROGRESSES...AND INCLUDES THE NW HALF OF THE MID STATE. STILL BELIEVE THAT THERE WILL BE THE POTENTIAL FOR SOME STRONG TO SVR TSTMS...AS GREATEST MOISTURE POOLING WILL OCCUR JUST AHEAD AND ALONG THE FRONT...BUT THE OVERALL POTENTIAL FOR STRONG TO SVR TSTMS WILL DIMINISH AS THE NIGHT TIME HRS PROGRESS. AS FOR TEMPS...WILL KEEP LOWS TONIGHT IN THE UPPER 60S TO EVEN THE LOWER 70S IN THE NASHVILLE METRO AREA DUE TO THE INCREASED CLOUD COVERAGE...BUT EXPECT A SIGNIFICANT COOLING TREND ON HIGHS TO TAKE PLACE ON SAT...WITH HIGHS ONLY EXPECTED ONLY IN THE MID 70S N TO AROUND 80 S...MID 70S PLATEAU AS STRONG RIDGING INFLUENCES BEGIN TO BUILD INTO THE MID STATE. AS FOR THE REST OF THE FORECAST PERIOD...RIDGING INFLUENCES SFC/ALOFT WILL CONTINUE TO BUILD AND PROVIDE FOR PLEASANT AND DRY WX FROM SAT NIGHT THROUGH THE VAST MAJORITY OF NEXT WEEK. HIGH TEMPS WILL ONLY BE IN THE UPPER 70S...MID 70S PLATEAU ON SAT...EVENTUALLY WARMING UP INTO THE MID 80S...AROUND 80 PLATEAU BY LATE NEXT WEEK. LOWS WILL BE IN THE 50S ON SAT AND SUN NIGHTS...MAYBE EVEN SOME PATCHES OF UPPER 40S ACROSS THE ELEVATED VALLEYS OF THE PLATEAU WILL ALSO BE POSSIBLE THESE TWO NIGHTS ALSO...AND EVEN LOWS WILL ONLY WARM INTO THE LOWER 60S...UPPER 50S PLATEAU BY THE END OF NEXT WEEK ALSO. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Sep 7, 5:00 AM CDT, 19 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT FRI SEP 7 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MOST OF THE MIDSTATE FOR TONIGHT. A STRONG COLD FRONT WILL MOVE INTO THE AREA TONIGHT. AHEAD OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ALSO...STORMS MAY HAVE HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 10:32 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 58 min |
| Sep 7, 11:24 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 51 min |
| Sep 8, 12:01 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Perry | 29 min |
| Sep 8, 1:00 AM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Sep 8, 1:28 AM CDT | Special Weather Statement | OHX | Macon, Trousdale, Wilson | 32 min |
| Sep 8, 2:01 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith | 29 min |
| Sep 8, 2:29 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Putnam | 31 min |
| Sep 8, 3:03 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.